MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 3% SURGISCREEN; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 3% SURGISCREEN; REAGENT RED BLOOD CELLS
Catalog Number 719100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details - the customer reported that quality control testing was performed on the days of testing and that the results were as expected.Confirmation was not provided.Reagent storage and handling conditions were as per ifu.No further detail was provided.Test result reports and reference lab reports were requested but not provided.Gtsc reviewed incubation time and verified the customer incubated as per instructions for use.Gtsc also requested enhancement method used.Customer states liss is utilized with tube testing.No details provided.According to ortho lot-specific information for 3% surgiscreen lot 3ss418, cell 1 is positive and homozygous for the c antigen and cells 2 and 3 are negative for the c antigen.Therefore, the negative reactions obtained for cell 1 are not consistent with the expected reactivity of a patient with anti-c antibody.As part of the investigation, a review of the manufacturing batch record for 3% surgiscreen lot 3ss418 was requested at ortho's manufacturing site.There were no non-conformances for this lot.Antigen specificity by tube test (final container release stage): specification: "test cells containing the antigen specific for each reagent must show agglutination, and test cells lacking the antigen specific for each reagent must show no agglutination, hemolysis or rouleaux formation." "a minimum reaction of 2+ is required for all final readings with the exception of the d antigen, which must be at least 3+ at immediate spin and p1, which must be at least 1+." "all final results must be identical to the specific antigram for this lot of product." results: cell 1: c: 3+ this lot met all acceptance criteria.As part of the investigation, retains testing of 3% surgiscreen lot 3ss418 was carried out at ortho's manufacturing site.Retain sample of lot 3ss418, cell 1 was tested in tube for the presence of the c antigen.Cell 1 was tested with ortho reagent: anti-c lot: cb343a, as per ifu tube method.A 3+ positive reaction was observed for cell 1 after immediate spin.Result meets specifications, as per qat20172 that all final results must match the antigram.Cell 1 is positive for the c antigen and meets release specifications.A donor history was performed for the donor used in the manufacture of cell 1 of 3% surgiscreen lot 3ss418.No comments were identified in the labpas system associated with donor 317964.There are no fresh or frozen inventory or under ortho's control for the donor.The donor had been used in the manufacture of thirty-one product lots since june 2016.A query of the worldwide complaint databases was performed for all products manufactured from the donor for false negative complaints.A total of six complaints were identified, including one from the current investigation.One complaint each was received for six product lots.Three complaints were for weak reactivity, two were for false negative and one was for failure to qc.All complaints, other than the one under investigation, indicated weak or false negative reactions with anti-d.Falseneg - 2 (under investigation) weakreac - 3 qcfail - 1 no trend was identified by donor for false negative or related call areas.A review of the worldwide complaint database for complaints associated with 3% surgiscreen lot 3ss418 was performed.No other similar complaint was identified for falseneg or related call areas.No trend or systematic failure of this reagent lot was identified.The assignable cause of the discrepant antibody screening results obtained by the customer for the one patient sample could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
(b)(4) windchill ra605440 on 20feb2024, a customer contacted the global technical solutions center (gtsc) to report one patient sample identified to have anti-c producing false negative reactions in tube method using 3% surgiscreen lot 3ss418 (expiry 20feb2024).Complainant/complaint reporter: (b)(6) ; medical technologist; (b)(6); no email customer: 504126; (b)(6) hospital; (b)(6) event occurred on (b)(6) 2024, reported 20feb2024.Reagents under investigation: 3% surgiscreen lot 3ss418, expiry 20feb2024, manufactured 19dec2023 other reagents: 0.8% resolve panel a lot vra450, expiry 20feb2024 mts anti-igg card lot not provided competitor reagents and solid phase methodology details not provided.Sample information/patient history: no sample id provided.Patient had historically negative results at the customer site; however, an alternate local hospital confirmed anti-c in 2018 and reference laboratory confirmed anti-c in 2024.The customer reported that on (b)(6) 2024, antibody screen testing was performed on one patient sample on a competitor's analyzer.Results were positive.Antibody identification panel testing was also completed on the analyzer.Results were positive potentially for anti-c, but inconclusive.No details provided.On (b)(6) 2024, the customer then performed antibody screen testing in manual tube method utilizing ortho's 3% surgiscreen lot 3ss418.All three cells resulted negative for the patient sample.On 16feb2024, the customer reviewed the patient sample workup and tested the same sample for antibody identification utilizing manual gel method (mts anti-igg gel card information not provided) in conjunction with 0.8% resolve panel a lot vra450.The patient sample was identified to have anti-c.No further details provided.On (b)(6) 2024, the customer also retested the same sample with the same lot of 3% surgiscreen, lot 3ss418.Results continued to be negative for all 3 cells.No details provided.The customer sent the patient sample to a reference laboratory for confirmation of antibody.Customer states anti-c was confirmed.No details provided.Customer reported antigen typing was performed on the two units that were transfused to the patient and both were confirmed to be c positive.No further details provided.The customer states that the patient was transfused with two units of packed red blood cells.No transfusion reaction was reported.Biased results were reported to the physician.The patient was not harmed as a result of these events.

Brand Name
3% SURGISCREEN
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18924456
Report Number2250051-2024-00010
Device Sequence Number9291553
Product Code QHT
UDI-Device Identifier10758750003839
UDI-Public10758750003839
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number719100
Device Lot Number3SS418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown